Heavy Rain, Benewah
- When
- June 4, 9:55 PM PST to June 5, 12:00 AM PST
- Where
- Benewah County, Tensed
- Reported by
- Law Enforcement
- Coordinates
- 47.170, -116.930
Heavy rainfall associated with a line of thunderstorms trained over the town of Tensed. This led to minor flooding in Tensed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy rainfall associated with a line of thunderstorms trained over the town of Tensed. This led to minor flooding in Tensed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 4, 9:49 PM PST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1049 PM PDT THU JUN 4 2009 .SYNOPSIS... AN ACTIVE PATTERN WILL PERSIST AS HIGH PRESSURE RETREATS TO OFF THE COAST...WITH SHOWER AND THUNDERSTORMS OVER SOUTHERN WASHINGTON EXPANDING OVER MOST OF THE AREA BY FRIDAY EVENING. && .DISCUSSION... SATELLITE SHOWS A LARGE CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST WITH A DEEP AND DIFFLUENT FLOW ACROSS OREGON...IDAHO...AND SOUTHERN WASHINGTON. DEEP INSTABILITY AIDED IN TRIGGERING THUNDERSTORMS THIS AFTERNOON ACROSS NORTHEAST WASHINGTON WITH A FEW STORMS ALSO AROUND THE MOSES LAKE AREA. THEN THIS EVENING...OUTFLOW BOUNDARIES FROM THE STORMS IN NE OREGON PROPAGATED NORTH INTO CENTRAL WASHINGTON WITH SHOWERS AND THUNDERSTORMS EXPANDING AS THESE OUTFLOWS CREATING A LIFTING MECHANISMS FOR PARCELS TO TAP INTO THE 800-1500 J/KG OF CAPE PRESENT. THESE STORMS ARE FOCUSED MAINLY SOUTH OF INTERSTATE 90 FROM COEUR DALENE TO SPRAGUE...AND THEN NEAR AND SOUTH OF THE INTERSTATE FROM RITZVILLE TO MOSES LAKE INCLUDING THE WENATCHEE AREA. OVERALL THE OUTFLOW BOUNDARIES SEEM TO BE DECREASING IN INTENSITY OVER THE PAST COUPLE HOURS...AND WITH THE LOSS OF DAYTIME HEATING THUNDERSTORM ACTIVITY SHOULD DIMINISH OVER THE NEXT COUPLE HOURS. ONE AREA WHERE STORMS ARE NOT YET DIEING DOWN IS A LINE FROM TENSED TO OAKESDALE AND ST. JOHN. RADAR SHOWS ONE HOUR RATES OF A HALF INCH TO AN INCH AND WITH TRAINING ECHOES WILL LIKELY ISSUE AN AREAL FLOOD ADVISORY SHORTLY FOR THIS GENERAL AREA. ELEVATED INSTABILITY CONTINUES OVERNIGHT WITH 850-500MB LAPSE RATES OF 7.5-8C/KM WITH ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. FOR SE WA/LEWISTON/CAMAS PRAIRIE AREAS THE THREAT FOR FLASH FLOODING HAS ENDED WITH THE HEAVIEST RAINFALL NORTH AND TO THE WEST. FURTHER NORTH...FROM THE OKANOGAN AREA TO THE NORTH IDAHO PANHANDLE...A MUCH DRIER AIR MASS IS IN PLACE WITH DEW POINTS IN THE UPPER 30S TO LOWER 40S WITH WATER VAPOR SHOWING MUCH DRIER AIR ALOFT AS WELL. AND WITH NW FLOW PERSISTING ACROSS THE NORTH IT WILL KEEP ANY THUNDERSTORM ACTIVITY SOUTH WHERE IT HAS BEEN ALL EVENING. JW && .AVIATION... THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH FRIDAY EVENING. THIS EVENING SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MAINLY ALONG AND SOUTH OF INTERSTATE 90 IN WASHINGTON. OVERALL WIND FORECAST THROUGH 08Z HAVE LOW CONFIDENCE DUE TO NUMEROUS OUTFLOW BOUNDARIES MOVING ACROSS THE AREA FROM THUNDERSTORM ACTIVITY. OVERNIGHT ISOLATED THUNDERSTORMS WILL PERSIST...BEFORE THUNDERSTORM COVERAGE INCREASES AGAIN FRIDAY AFT/EVE AS THE ATMOSPHERE DESTABILIZES WITH DAYTIME HEATING. A THUNDERSTORM CAN NOT BE RULED OUT FOR ANY OF THE TAF SITES ON FRIDAY. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 57 84 54 67 45 69 / 10 20 40 40 10 20 COEUR DALENE 55 82 52 64 43 67 / 10 20 40 50 20 20 PULLMAN 55 79 49 65 41 68 / 50 30 40 50 20 20 LEWISTON 63 83 57 72 49 76 / 50 30 50 50 20 20 COLVILLE 51 89 51 71 42 74 / 0 10 40 10 10 20 SANDPOINT 50 79 48 60 42 63 / 10 20 50 20 10 20 KELLOGG 54 80 48 61 41 63 / 20 20 50 70 30 30 MOSES LAKE 59 89 60 78 49 79 / 20 10 20 20 10 10 WENATCHEE 63 90 62 77 52 78 / 20 10 20 20 10 0 OMAK 57 92 56 77 48 79 / 0 10 20 10 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 603 AM PDT THU JUN 4 2009 IDZ003-004-026-027-WAZ031>033-051315- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 603 AM PDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEASTERN WASHINGTON AND THE LEWISTON AREA OF IDAHO TODAY AND THIS EVENING. THESE STORMS WILL BE VERY SLOW MOVING... RESULTING IN LOCALLY HEAVY RAINFALL AND POSSIBLE HAIL. PONDING OF WATER ON ROADWAYS AT LOW SPOTS AND INTERSECTIONS IS POSSIBLE. IF THESE STORMS FORM AND PERSIST OVER STEEP AND SPARSELY VEGETATED TERRAIN...MUD AND DEBRIS SLIDES AND MINOR ROCK FALLS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON FRIDAY. IDZ001-002-WAZ034>038-041>044-051315- NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 603 AM PDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY AFTERNOON AND EVENING THERE WILL BE A CHANCE OF THUNDERSTORMS...WITH SOME STORMS POSSIBLY BECOMING STRONG CONTAINING HAIL...GUSTY WINDS...AND HEAVY RAINS ESPECIALLY OVER THE EASTERN THIRD OF WASHINGTON AND NORTH IDAHO.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181733.